MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.A review of the manufacturing documentation associated with this lot# 17735707 presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of the 8mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured in the vessel before reaching nominal pressure.It was also noted that the device was used beyond the expiration date.The balloon was removed from the patient¿s body and a new balloon (unknown) was inserted.There was no reported patient injury.The device was stored per labelling and opened in sterile field.The device will not be returned for analysis as it was thrown away.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly g4,g7,h1,h2,h3 and h6.As reported, the balloon of the 8mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured in the vessel before reaching nominal pressure.It was also noted that the device was used beyond the expiration date.The balloon was removed from the patient¿s body and a new balloon (unknown) was inserted.There was no reported patient injury.The device was stored per labelling and opened in sterile field.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 17735707 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ and ¿packaging/pouch/box expiration date exceeded¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the balloon burst reported by the customer.It is unclear as to why the device was used with an exceeded expiration date as this would be against the instructions for use and may have also been a contributing factor to the ruptured balloon.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿use the catheter prior to the ¿use by¿ date specified on the package.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11109081
Report Number9616099-2021-04174
Device Sequence Number14391658
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number4400804S
Device Catalogue Number4400804S
Device Lot Number17735707
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEW UNKNOWN BALLOON